Sorry I meant an endocrinologist
Thnx alot everyone :) this site has been really helpful...@Barb135-no she doesn't hv such signs as you mentioned..I am thinking of taking her to another doc..an endocrinologist :)
Thank you - After being on this forum for several years and spending many hours doing research, I'm quite familiar with Dr Brownstein. We can recommend other sites from which you might gain more useful information.
I came across Dr Brownstein whilst researching thyroid disorders. He is a very well read practiser and I can recommend his site for reading up on thyroid disorders. Hope this helps
At 62 kg, she's under weight, so it could be that her medication is where it should be, which allows her to lose weight - some of us who are hypo have a very hard time losing weight. Does she have any other signs of being over medicated, such as diarrhea, tremors, rapid heart rate or heart palpitations?
Can you get her doctors to order Free T3 and Free T4 so we can see what her actual thyroid hormone levels are?
she was 65kg...she is 5"2'...the dosage started in December'14 and now weighs 62kgs...she lost 3 kgs in approx. 5 months...she did not do any exercise that is why did not lose weight...she generally can't tolerate heat..its not due to menopause
Typically one gains weight and is cold all the time when one is hypothyroid and one can't tolerate heat when one is hyperthyroid.
The test you're referring to is called a TSH test, right? That's Thyroid Stimulating Hormone and is a pituitary test, not a thyroid test. If her result was over 5.5, which is the top of the range, I can understand why they would have increased her dosage, but they should also have ordered Free T3 and Free T4 to see what her actual thyroid hormone levels are. Can you try to get those tests done?
A TSH of 1.4 is not horribly low and wouldn't normally indicate that she is over medicated. Was she overweight prior to the dosage increase? Did she have trouble losing weight? How much weight has she lost? How quickly?
Has your mom gone through menopause yet? When we are going through meonpause we often have hot flashes. Could this be part of her problem?
The thyroid in which one gains weight and can't tolerate heat...yes the they did a test before increasing the dosage...the thyroid range is 0.5-5.5 in the lab from where the tests are done...before dosage increase it was higher than 5.5 but adter taking meds of 125mcg it 1.4
People don't, typically, take Thyronorm if they are hyperthyroid... Do you mean hypothyroid, instead?
If your mom has been overweight and had trouble losing weight, it could be normal for her to lose weight with a dosage increase; however, if she didn't need to lose weight and is losing too fast, it's possible that her dosage is too high.
Did they test her thyroid hormone levels before they increased her Thyronorm dosage? If so, can you post them for us to see? Please include reference ranges from her lab report, since ranges vary from lab to lab and have to come from her own report.